# SDR TWAA0100903

- Difficulty date: January 13, 2001
- Submitted: January 15, 2001
- Operation: Air carrier
- Aircraft: N929TW
- Make and model: Doug DC-9-82
- Aircraft serial: 48014
- Aircraft time: 45,820 hours, 39,273 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Condition: Overheated
- Location: Battery Bay
- Stage of operation: IN
- How discovered: V
- Nature of condition: M, B, P
- Precautionary procedure: H

## Discrepancy

WHILE AT THE GATE SMOKE WAS SEEN COMING FROM THE ELECTRONIC COMPARTMENT.  SHIPS BATTERY WAS HOT TO TOUCH AND EVENTUALLY SPARKING.  AMPS WERE CHARGING THEN DISCHARGING EVERY FEW SECONDS.  TURNED BATTERY SWITCH OFF.  REPLACED BOTH SHIPS BATTERIES (P/N 30475-002), AND THE BATTERY CHARGER (P/N 26340061-06).  CHECK-C 3-30-00 STL.
